City Research Online

Massive symmetric space sine-Gordon soliton theories and perturbed conformal field theory

Castro-Alvaredo, O. and Miramontes, J. L. (2000). Massive symmetric space sine-Gordon soliton theories and perturbed conformal field theory. Nuclear Physics B, 581(3), pp. 643-678. doi: 10.1016/S0550-3213(00)00248-0

Abstract

The perturbed conformal field theories corresponding to the massive Symmetric Space sine-Gordon soliton theories are identified by calculating the central charge of the unperturbed conformal field theory and the conformal dimension of the perturbation. They are described by an action with a positive-definite kinetic term and a real potential term bounded from below, their equations of motion are non-abelian affine Toda equations and, moreover, they exhibit a mass gap. The unperturbed CFT corresponding to the compact symmetric space G/G_0 is either the WZNW action for G_0 or the gauged WZNW action for a coset of the form G_0/U(1)^p. The quantum integrability of the theories that describe perturbations of a WZNW action, named Split models, is established by showing that they have quantum conserved quantities of spin +3 and -3. Together with the already known results for the other massive theories associated with the non-abelian affine Toda equations, the Homogeneous sine-Gordon theories, this supports the conjecture that all the massive Symmetric Space sine-Gordon theories will be quantum integrable and, hence, will admit a factorizable S-matrix. The general features of the soliton spectrum are discussed, and some explicit soliton solutions for the Split models are constructed. In general, the solitons will carry both topological charges and abelian Noether charges. Moreover, the spectrum is expected to include stable and unstable particles.

Publication Type: Article
Additional Information: hep-th/000221
Publisher Keywords: Completely integrable systems; Solitons; Non-abelian affine Toda theory; Perturbed conformal field theory; Symmetric spaces
Subjects: Q Science > QC Physics
Departments: School of Mathematics, Computer Science & Engineering > Mathematics
URI: http://openaccess.city.ac.uk/id/eprint/727
[img]
Preview
PDF
Download (413kB) | Preview

Export

Downloads

Downloads per month over past year

View more statistics

Actions (login required)

Admin Login Admin Login